MARCH PROGRAM (schedule is subject to change)

Click here for downloadable PDF

Thursday, March 18, 2021

10:30 am - 11:00 am ET

Vendor Demo - CALI

GENERAL SESSION & Welcome Announcements

11:00 am – 11:45 am ET

(45 minutes)

Cengage Unlimited + MindTap = Improved Student Engagement at a Student-Friendly Cost

Speaker: John R. Bell, Jr., Esq.

This interactive and informative session will focus on how Cengage Unlimited has increased access and affordability for students in the paralegal program at Greenville Technical College. John Bell will demonstrate the cost savings to his students electing to take advantage of a Cengage Unlimited subscription. He will also share how he uses MindTap in his classes to improve student engagement and class participation. Finally, he will explain how he uses MindTap's Soft Skills training to enhance student professionalism.

11:45 am – 12:00 pm ET

Break with Exhibitors

12:00 pm – 12:15 pm ET

Stretch Break

GENERAL SESSION

12:15 pm – 1:15 pm ET

(60 minutes)

Teaching eDiscovery using the NSLT's eDTech Certificate

Speakers: Douglas Lusk, JD & Keith Grossman

This session will explore how to implement and teach an eDiscovery course using the NSLT/ACEDS new eDiscovery Technology Certificate (eDTech) as the basis for the course curriculum. We will explore the different methods for teaching the course in a synchronous or asynchronous method and ways to incorporate the material into other courses.

1:15 pm – 1:30 pm ET

Stretch Break

GENERAL SESSION
1:30 pm – 2:15 pm ET

(45 minutes)

Law Simulation Series

Speaker: Brooke Goerman

This session discusses the law simulation series followed by a short demo. Current users are invited to talk about how they use simulations for various classes.

GENERAL SESSION

2:15 pm – 3:00 pm ET

(45 minutes)

 

How to Teach SMART Online

Speaker: Nikole Knight, Esq, JD, MA in Labor Studies

SMART is an acronym that was created to address the achievement of a guide in setting goals.  My presentation will discuss how the acronym SMART (Specific, Measurable, Attainable, Relevant and Time-based) assisted me in creating successfully manageable and meaningful courses for teaching totally online.  This acronym enabled me to skillfully move from traditional teaching to being able to create three totally online course in a relatively short amount of time.  I would like to offer attendees an opportunity to see how utilizing this acronym can assist them in possibly creating or fine tuning their online courses.

3:00 pm – 3:15 pm ET

Stretch Break

3:15 pm – 3:30 pm ET

Break with Exhibitors 

GENERAL SESSION
3:30 pm – 4:30 pm ET

(60 minutes)

 

Proposed Changes to the ABA Guidelines & Interaction in an Online Format

Speakers: Thomas E. McClure, J.D., M.S., Chair of the ABA Standing Committee on Paralegals Approval Commission

Joyce Becker, JD, ABA Education Consultant

Kristine Farmer, Ph.D., Litigation Consulting Analyst and Senior Paralegal at Perkins Coie LLP, ABA Approval Commission Member.

The ABA will share proposed changes to the ABA Guidelines for the Approval of Paralegal Education Programs. The revised Guidelines will go into effect September 1, 2021. Participants are encouraged to provide feedback on the proposed changes, either through the chat function or via Q & A at the end of the session. The presentation will also explore student to student and student to faculty engagement and interaction in an online format and how instructors can demonstrate real-time interaction is taking place.

4:30 pm – 4:45 pm ET

Stretch Break

GENERAL SESSION

4:45 pm – 5:30 pm ET

(45 minutes)

(Session Title TBD) The Center for Computer-Assisted Legal Instruction (CALI)

Speaker: Deb Quentel, Esq., M.S. Dist. Ed.

Session description coming soon

5:30 pm – 6:30 pm ET

Virtual Happy Hour Sponsored by National Society for Legal Technology

 

Friday, March 19, 2021

10:30 am - 11:00 am ET

Vendor Demo - National Society for Legal Technology

Speaker: Douglas Lusk, JD, President/CEO, National Society for Legal Technology (NSLT)

GENERAL SESSION & Welcome Announcements

11:00 am – 12:00 pm ET

(60 minutes)

WE LOVE LEX: Spurring students to excel and recognizing excellence with LEX 

Speaker: Toni Marsh, JD

This presentation will outline the many benefits of LEX, will demonstrate how the prospect of being inducted into LEX spurs students to excel, and includes a mock LEX induction ceremony. Materials include invitations, announcements, and a script for the LEX induction ceremony.

12:00 pm – 12:15 pm ET

Break with Exhibitors

12:15 pm – 12:30 pm ET

Stretch Break

REGIONAL MEETINGS

12:30 pm – 1:45 pm ET

(75 minutes)

Regional Breakout Meetings

 Eat & Greet

Grab a snack and network with regional colleagues!

1:45 pm – 2:00 pm ET

Stretch Break

GENERAL SESSION
2:00 pm – 3:00 pm ET

(60 minutes)

My Firm Asked Me to Research and Then Write a...

Speakers: Hannah Barnhorn, J.D. & Jackie Van Dyke, CP, MPS

During this session we will walk through common questions new paralegals have about research/writing projects they encounter in their new careers. We will explore how to incorporate these assignments across the legal specialty courses to ensure your students have the cutting-edge legal research skills and writing knowledge to be the paralegal rock stars we know they can be.

GENERAL SESSION

3:00 pm – 4:00 pm ET

(60 minutes)

 

Making an Online Internship Work

Speaker: Chris Simcox, JD

Either because of Covid or because of the financial constraints of your students, online internship may be the only option.  How do you make an internship into a benefit to your students?  How can we give the students the same benefits without being in an actual office or agency?  

4:00 pm – 4:15 pm ET

Stretch Break

4:15 pm – 4:30 pm ET

Break with Exhibitors 

GENERAL SESSION & Closing Remarks
4:30 pm – 5:30 pm ET

(60 minutes)

More Tech Tips from Tiffany (Title TBD)
Speaker: Tiffany Johnson

Session description coming soon!